Facebook Pixel

I have been on clonazepam for anxiety for 4 years and for the past 4 months I am nauseated from morning til bedtime...can this drug build up in your system and make you sick...my dr says no but he says no to everything I ask him...

By June 4, 2010 - 11:44am
Rate This

I have posted before about anxiety recently but it got where lately I am getting up nauseated everyday all day long...I dont feel well in my head and dizzy...also suffer from fibromyalgia....but I have been on clonazepam for 4 years now at .25mg 3 times daily....its got where it doesnt work any longer but I hate to increase it because i know how addictive it is and how horrible it is to ever come off of it....I have read nightmare stories about it...about a month ago my dr took me off clonazepam cold turkery and started me on xanax...I said shouldnt I be weened off the clonazepam since I have been on it for years and he said no...

Well about the 2 day I started having panic attacks all day long...I called him and he said to increase it so I did...it still didnt work...I was having severe attacks of panic all day ...I was so scared I was wanting to go to the hospital so I called Vitaline and they suggested i go to the ER at the hospital unless i wanted to call my dr...it was the weekend and I called him and told him I was about to have a nervous breakdown that something was wrong, so he said well get off the xanax and go back to the clonazepam....He said I think you are just scared of taking it...I said I am not but I am having sweats and rapid heartrate and couldnt sit down...I had to call my family over to be with me it got so bad...

I went in to see him that Monday and he said I have never seen anyone ever get anxiety over an anxiety medication...I said I think its because you took me off the clonazepam cold turkey and put me on xanax, and of course he said that had nothing to do with it cause he was replacing it with another benzo...but after about the 5th dose of the clonazepam my body calmed back down but of course I still have alot of panic just not as bad as it was on the xanax....I am getting nauseous as I said on a daily basis now and was just wondering if clonazepam can build up in your system and make you start feeling sick like this...I feel terrible everyday and I know anxiety can reek havoc on your nervous system but how do you stop the anxiety if you cant take the anti-depressants and clonazepam is all there is ...I hate to increase it more cause then in about another year it will be to increase it again and again as my body gets use to it..

I heard of passionflower but not sure I can take that with the clonazpam and i hear it makes you so sleepy also and I have a hard enough time staying awake now after sleeping thru the night....any suggestions would be appreciated....thankyou...any suggestions for nausea would help to...dont want to be on phergan cause it cause drowsiness also...i stay tired all the time...blood work came out fine except for the Vitamin D that was 21 so they have me on a supplement for that but it was so strong 50,000 units that it hurt my stomach so I had to stop that...I have never been able to tolerate drugs at all...even now my head is spinning from the vertigo which they have found nothing causeing that either....but I did get a post from Diane here and it said that people with fibro can have chronic dizziness...oh well I will stop for now...thanks for any suggestions...Karen

Add a Comment3 Comments

HERWriter Guide

Hi Karen - Sometimes we need to vent for a bit so that we can clear our heads and get more focus. I'm glad we were here for you when you needed to vent, and we'll be here for you if you need to do it again. It's really, really frustrating when you go to multiple healthcare providers and don't get the answers you need. Many of us have experienced this, including EmpowHER's founder. I hope you have a nice weekend too and that in the days ahead you'll be able to get a clearer sense of what the best next steps are for you. Let us know if we can help.
Take care, Pat

June 4, 2010 - 4:23pm

I had a nurse over the phone to tell me the same thing you did about the medications and I told him what she said and He just said "Oh she doesnt know what she is talking about"...but this is about the 15 doctor I have seen (for different things) over the past 4 years...all the MD usually say is that it all in my head...that I fear the medications...Even on my bottle of clonazepam it says can cause fear or depression...I told him that but he just ignors me....I have seen differnt pyschiatrist and they all get frustrated with me cause they say if I cant take the anti-depressants there is not much they can do...well then I really feel alone and hopeless....

I did go to a therapist for a short time but because I am out on disability I couldnt afford it....I am 53 and now they have me on Medicare after 2 years of no insurance at all and they only pay 50 percent of mental health doctors...so I couldnt afford it and live and pay my bills also....

It seem such a shame that doctors make you feel like things are all your fault and if not they just wnat to push pills down your throat....my mother passed away in 1991 at 59 years old and my daddy told me she could never take medications....they did her the same way so I think its a genetic thing...at least my last psychiatrist admitted to that....he left town so I have a new pyschiatrist now....or she is a RN under a pyschiatrist...she was really nice and tried me on brand Zoloft to see if I could tolerate brand over generics but I still couldnt take it....I was only on 25mg a childs dose for 2 weeks and couldnt handle it any longer....I have tried anti-depressants twice around in the last 4 years and they just make me feel worse than I do without them...but then I feel horrible with nothing also...if that makes since....I have generalized anxiety disorder along with depression and the fibromyalgia and dizziness....

Its gotten so bad I dont want to ever leave home anymore and I dont ever see anyone much...I live alone and havent been with my family at holdiays and Christmas for the last 4 years now...it hurts so bad and all I do is cry...I just want to feel a little bit happy...I never seem to smile cause I am always so ill feeling and sick that I cant get past my symptoms....its a horrible life and I use to be so happy and bubbly and I dont know what went wrong but I am not the same person i use to be....

I am sorry i have dumped all this on you...I know you really dont have the answers either...no one seems to...in fact I have really just kinda give up with ever finding happiness again...I feel I have stuck here for so long I will always be this way....My head always feels like it has a vice grip around it and my vision is so blurrry all the time along with the stomach issues and pain from the fibromyalgia, it just seems endless...I hate to sound like a whinner cause I know in my heart I have got it better than alot of people and I am very grateful for that, but still I want to live not just exist...you know what I mean....

Well thankyou for listening to me...yall all have been so nice to me and at least I can vent here or feel like I can....I hope you have a nice weekend...thanks again....Karen

June 4, 2010 - 1:18pm
HERWriter Guide

Dear stuck4.2long

Thanks for your question and I'm so sorry you are having such side effects from your medication.

Your doctor may have taken you off the Clonazepam and right onto the Xanax as you said, because they are both benzodiazepine derivatives. Clonazepam is a long acting version and Xanax is the short acting version.
If you are taking the Clonazepam as directed, it shouldn't "build up" in your system (so to speak) to such an extent that makes you sick although you may be on the wrong dosage. Feeling sick like this is, however, is a side effect.

Your doctor isn't doing his research when he tells you that these meds should never cause you to feel like you feel. In fact, these medications can actually cause depression!

If your doctor is difficult to deal with, or you feel he doesn't listen to you - think about switching doctors. You may also want to get a second opinion about your medications.

While taking these kinds of medications, EmpowHer cannot advise you on what other meds or herbs you should take for your side effects. Any and all new medications need to be evaluated by your doctor before you start taking them (even over the counter options).

Will you let me know what you think about getting a second opinion? Also, are you in therapy? If not, why not?

I look forward to hearing more from you and please know you're not alone and we're here to help-

June 4, 2010 - 12:56pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.